Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 5, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 15, 2017, 2:59 PM CDT for 18 counties in Kansas. It took effect at Oct 16, 2017, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 2:59 PM CDT (19:59 UTC)
- In effect from
- Oct 16, 2017, 4:00 AM CDT
- Expired
- Oct 16, 2017, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Douglas County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 44 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -253 m²/s²
- 0-3 km storm-relative helicity
- -236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WWUS73 KTOP 151959 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 259 PM CDT Sun Oct 15 2017 KSZ008>012-020>024-026-034>040-160400- /O.NEW.KTOP.FR.Y.0002.171016T0900Z-171016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 259 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... The National Weather Service in Topeka has issued a Frost Advisory, which is in effect from 4 AM to 9 AM CDT Monday. * TEMPERATURE...Low temperatures will be in the mid 30s by sunrise Monday morning. * IMPACTS...Any tender vegetation left uncovered could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
946 WWUS73 KTOP 160203 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 903 PM CDT Sun Oct 15 2017 KSZ008>012-020>024-026-034>040-161400- /O.CON.KTOP.FR.Y.0002.171016T0900Z-171016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 903 PM CDT Sun Oct 15 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... * TEMPERATURE...Low temperatures will be in the mid 30s by sunrise Monday morning. * IMPACTS...Any tender vegetation left uncovered could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
877 WWUS73 KTOP 161347 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 847 AM CDT Mon Oct 16 2017 KSZ008>012-020>024-026-034>040-161500- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-171016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 847 AM CDT Mon Oct 16 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed into the upper 30s to lower 40s and will continue to rise through the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:39 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 15, 12:39 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1239 PM CDT Sun Oct 15 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 304 AM CDT Sun Oct 15 2017 Breezy and cool conditions have moved in over the area, behind the upper wave that brought rain and wind on Saturday. Through the day today, high pressure makes its way southeastward, bringing cooler temperatures, abundant sunshine and decreasing winds. Areas should hit low 60s by late afternoon. This surface high actually shifts slightly southeast of the state in the overnight hours with a light west wind forecast by early morning, but think by then stronger inversions will have already formed. Wet ground may help temper a drop in overnight lows, but still anticipate some patchy frost across mainly areas along and north of I-70 and favored in low spots. Lows forecast to fall from around 40 to the middle 30s, with some guidance hitting 32 for some locations. At this time given conditions mentioned above not expecting a widespread frost or freeze at this time. .LONG TERM...(Monday through Saturday) Issued at 304 AM CDT Sun Oct 15 2017 Northwest flow aloft continues through late week, which will keep the weather quiet and temperatures seasonable. Next weekend an elongated positivity tilted mid-level trough passes over the Rockies and eventually over the central US. As a result a weak cold front approaches the area and brings the chances for precipitation. The gulf moisture will begin to stream northward on Friday ahead of the front. The dynamics with this system seem limited at this point so not expecting any widespread hazardous weather. The front becomes rather diffuse once it reaches eastern KS There is a little better model agreement on handling the piece of energy that cuts off from the main flow. It appears this might take place over the southern place or even further south. If this is the case it will have little if no effect on our area. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1222 PM CDT Sun Oct 15 2017 Expect VFR conditons at all terminals through the next 24 hours. Even though the low-levels look very dry, the moist ground in the KS river valley at KTOP may cause some patchy shallow ground fog to develop around sunrise. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...Sanders AVIATION...Gargan
Hazardous weather outlook, Oct 15, 3:09 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 309 AM CDT Sun Oct 15 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-160815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 309 AM CDT Sun Oct 15 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Patchy frost is possible early Monday morning, mainly for low spots and areas along and north of I-70. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.